MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750TFX20A
Medical Device Problem Code Gradient Increase (1270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Edwards received notification from the implant patient registry that a patient with a 9750tfx 20mm sapien 3 ultra valve, implanted in the aortic position, underwent an explant procedure after an implant duration of 1 year and 3 months.Per the medical records, the patient presented with elevated prosthetic gradients (mean 55mmhg) on echo.Under general anesthesia, the patient had an aortic valve replacement and explant of the tavr valve.
 
Additional Manufacturer Narrative
The investigation is in progress, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The event reported is an anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.Due to the unavailability of the complaint device , engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the ifu, current risk mitigations include design and manufacturing controls, and training manuals have been reviewed, no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, stenosis/increased gradient events for the s3, s3u, s3ur valves post-implantation have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to patient factors (atherosclerosis, thrombosis, endocarditis, rheumatic fever, pannus formation) and/or procedural factors (under-deployed valve, valve size selection, patient-prosthesis mismatch).The complaint of valve increased gradients was objectively confirmed based on the provided medical records.The available information suggests patient factors likely contributed to the event as medical records note a history of hyperlipidemia.Atherosclerosis is the buildup of calcification, plaque, or fatty material on the valve over time.These deposits often come with age and make the valve tissue stiff, narrow, and unyielding which can contribute to increased gradients or stenosis.Factors such as but not limited to renal failure, patients undergoing hemodialysis / renal replacement therapy, hypercholesterolemia, hyperlipidemia, and/or diabetes mellitus can further contribute to atherosclerosis.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key23857089
Report Number2015691-2025-10390
Device Sequence Number5081408
Product Code NPT
UDI-Device Identifier00690103201314
UDI-Public(01)00690103201314(17)260903
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2026
Device Model Number9750TFX20A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale